MAUDE Adverse Event Report: RE5ITC-DW-MP, GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

RE5ITC-DW-MP, GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number RE5ITC-DW-MP,LINX QUATTRO 5,GN RESOUND
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 09/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers ref#: (b)(4).Summary of investigation findings: the case has been reviewed from a clinical perspective.Clinical evaluation of the event: the description highly indicates that the end user has an allergic reaction to custom hearing aid material.The reaction developed shortly after wearing the molds, as reported.As an allergic reaction takes at least 7 days to develop and typically weeks to months and this reaction developed after a few days, the case details highly indicates that this is an already present condition/developed allergy.Clinical conclusion on the case is that the end-user has an allergic reaction to the hearing aids.The hcp should attempt a different coupling option, such as a different type of hearing aid.Allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.
 
Event or Problem Description
Description of event according to initial reporter: the patient had an skin allergic reaction to the custom aids they had purchased.There does not appear to be any lasting effects, just a temporary skin reaction.It did not take very long for the reaction to occur - maybe a few hours.When the allergic reaction was also tested on the forearm to see if it was a true allergic reaction, it only took a couple hours for the reaction to show up on the forearm, so the reaction on the ears was most likely around the same time.Patient had reactions in both ears after wearing for a few hours.Medical professional had the allergic reaction tested on another part of the body and also prescribed medication (triamcinolone cream) to resolve symptoms.Medical professional also gave a diagnosis of polychondritis, which the physician feels is also playing a part in the situation.Symptoms: redness, itching, inflammation.

Brand Name
RE5ITC-DW-MP, GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
MDR Report Key12588020
Report Number3005650109-2021-00012
Device Sequence Number11903475
Product Code OSM
UDI-Device Identifier05708296174546
UDI-Public05708296174546
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberRE5ITC-DW-MP,LINX QUATTRO 5,GN RESOUND
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date10/07/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;